Alert archive / Arkansas / Red Flag Warnings in 2011

Red Flag Warning 2, NWS Little Rock, AR

April 6, 201134 counties in Arkansas

NWS Little Rock, AR issued this red flag warning at Apr 6, 2011, 4:31 AM CDT for 34 counties in Arkansas. It took effect at Apr 6, 2011, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 6, 2011, 4:31 AM CDT (09:31 UTC)
In effect from
Apr 6, 2011, 12:00 PM CDT
Expired
Apr 6, 2011, 7:00 PM CDT
In force
7 hr
Issued by
NWS Little Rock, AR
All 34 counties

Arkansas County, AR, Baxter County, AR, Bradley County, AR, Calhoun County, AR, Clark County, AR, Cleburne County, AR, Cleveland County, AR, Conway County, AR, Dallas County, AR, Desha County, AR, Drew County, AR, Faulkner County, AR, Fulton County, AR, Garland County, AR, Grant County, AR, Hot Spring County, AR, Independence County, AR, Izard County, AR, Jackson County, AR, Jefferson County, AR, Lincoln County, AR, Lonoke County, AR, Marion County, AR, Monroe County, AR, Ouachita County, AR, Perry County, AR, Pike County, AR, Prairie County, AR, Pulaski County, AR, Saline County, AR, Sharp County, AR, Stone County, AR, White County, AR, Woodruff County, AR

The radar

The Little Rock radar (KLZK), 10 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 9.5 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2011-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2011-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3219 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
203 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

345 
WWUS84 KLZK 060931
RFWLZK

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LITTLE ROCK AR
431 AM CDT WED APR 6 2011

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-070000-
/O.NEW.KLZK.FW.W.0002.110406T1700Z-110407T0000Z/
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
431 AM CDT WED APR 6 2011

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING. 

STRENGTHENING LOW PRESSURE TO THE WEST WILL ALLOW 20 FOOT WINDS TO
INCREASE TO 15 TO 20 MPH THIS AFTERNOON...WITH GUSTS UP TO 30 MPH.
ALSO...RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL BELOW 25
PERCENT THIS AFTERNOON.

THESE FACTORS...COMBINED WITH BELOW NORMAL RAINFALL...HAVE CREATED
AN ENVIRONMENT WHERE UNCONTROLLED OR UNMONITORED FIRES COULD
SPREAD VERY QUICKLY AND BE DIFFICULT TO CONTROL.

MOISTURE WILL SLOWLY INCREASE THIS AFTERNOON...AND WINDS WILL
LESSEN TOWARDS SUNSET...WITH CONDITIONS IMPROVING AFTER 7 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

58
1 follow-up statement
023 
WWUS84 KLZK 062100
RFWLZK

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LITTLE ROCK AR
ISSUED BY NATIONAL WEATHER SERVICE MEMPHIS TN
400 PM CDT WED APR 6 2011

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-070000-
/O.CON.KLZK.FW.W.0002.000000T0000Z-110407T0000Z/
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
400 PM CDT WED APR 6 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING.

LOW PRESSURE HAS ALLOWED ALLOW 20 FOOT WINDS TO CONTINUE TO BE 15
TO 20 MPH THIS EVENING...WITH GUSTS UP TO 30 MPH. ALSO...RELATIVE
HUMIDITY VALUES REMAIN BELOW 25 PERCENT IN MUCH OF THE AREA.

THESE FACTORS...COMBINED WITH BELOW NORMAL RAINFALL...HAVE
CREATED AN ENVIRONMENT WHERE UNCONTROLLED OR UNMONITORED FIRES
COULD SPREAD VERY QUICKLY AND BE DIFFICULT TO CONTROL.

MOISTURE WILL SLOWLY INCREASE THIS EVENING...AND WINDS WILL
LESSEN BY SUNSET...WITH CONDITIONS IMPROVING AROUND 7 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this red flag warning went out at Apr 6, 12:54 AM CDT, 3 hours 37 minutes earlier.

Area forecast discussion, Apr 6, 12:54 AM CDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1254 AM CDT WED APR 6 2011

.AVIATION...
VFR CONDITIONS WILL PREVAIL. SOUTH WINDS WILL PICK UP MID
MORNING...WITH GUSTS OVER 24 KTS. SCATTERED CU WILL DEVELOP AROUND
6K FEET...AS MOISTURE INCREASES ACROSS THE STATE. WINDS WILL
LESSEN AROUND SUNSET.
&&

.PREV DISCUSSION... /ISSUED 309 PM CDT TUE APR 5 2011/

SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT

NOT MUCH CHANGE FROM YESTERDAY/S FORECAST. SKIES ARE CLEAR ACROSS
ARKANSAS THIS AFTERNOON AND TEMPS ARE MILD...GENERALLY IN THE MID
60S ACROSS THE FORECAST AREA. WINDS HAVE BEEN CALM OVER THE
SOUTHEAST...CLOSER TO THE SURFACE HIGH PRESSURE CENTER JUST TO THE
SE OF ARKANSAS...BUT BREEZY AGAIN IN THE NORTH AND NORTHWEST.
WINDS WILL REMAIN ELEVATED TONIGHT AS PRESSURE GRADIENTS INCREASE
ACROSS THE STATE OVER THE NEXT 24 HOURS.

TOMORROW WILL BE YET ANOTHER BREEZY DAY ESPECIALLY AT ELEVATED
LOCATIONS. I EXPECT WIDESPREAD WIND GUSTS IN THE 25 TO 30 MPH
RANGE WILL OCCUR. A LAKE WIND ADVISORY MAY BE NEEDED..BUT WAS NOT
CONFIDENT ENOUGH TO ISSUE ONE AT THIS TIME. TEMPS WILL BE A BIT
WARMER THAN TODAY AND SKIES WILL AGAIN BE CLEAR.

THURSDAY SEEMS LIKE A BIT OF A CLOUDY DAY. AS DEEP SOUTHERLY FLOW
ENVELOPES THE STATE LATE WED NIGHT...MORNING CLOUDS SEEM LIKELY.
DESPITE CLOUD COVER...RISING UPPER HEIGHTS AND WARM ADVECTION
PATTERN SHOULD COMPENSATE AND EXPECT TEMPS TO RISE INTO THE MID TO
UPPER 70S. STILL HAVE A DRY FORECAST FOR THURSDAY. GFS MAINTAINS
SOME LIGHT PRECIP ON THU BUT OTHER GUIDANCE IS DRY. FRIDAY WILL
BE WARMER STILL AS UPPER RIDGING CONTINUES. TEMPS IN THE 80S ARE
LIKELY.

LONG TERM...SATURDAY THROUGH TUESDAY

AN UPPER RIDGE WILL BE OVER THE EASTERN U.S. TO BEGIN THE PERIOD
WITH AN UPPER TROUGH OVER THE WEST. THE UPPER LOW WILL LIFT INTO THE
GREAT LAKES SUNDAY AND THIS WILL BRING NORTHWEST FLOW TO ARKANSAS BY
MONDAY. A LARGE RIDGE BUILDS OVER THE WESTERN HALF OF THE COUNTRY
MONDAY

A STATIONARY FRONT WILL BE NORTH OF ARKANSAS TO BEGIN THE PERIOD.
SMALL CHANCES OF SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH
SUNDAY NIGHT WHEN A COLD FRONT PUSHES THROUGH THE STATE. HIGH
PRESSURE BUILDS OVER THE AREA MONDAY AND FOR MUCH OF TUESDAY.
CHANCES OF SHOWERS AND THUNDERSTORMS RETURN LATE TUESDAY...AS AN
UPPER LEVEL SYSTEM APPROACHES. ABOVE NORMAL TEMPERATURES ARE
EXPECTED THROUGH THE PERIOD.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...58
Hazardous weather outlook, Apr 5, 5:01 AM CDT, 23 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
501 AM CDT TUE APR 5 2011

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-061015-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
501 AM CDT TUE APR 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THERE WILL BE AN
ELEVATED WILD FIRE DANGER TODAY DUE TO LOWER RELATIVE HUMIDITY
VALUES THIS AFTERNOON AND DRY FUEL LEVELS...ESPECIALLY IN THOSE
AREAS THAT RECEIVED LITTLE TO NO RAIN ON MONDAY. WIND SPEEDS TODAY
ARE EXPECTED TO BE BELOW 10 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WEAK UPPER LEVEL ENERGY WILL MOVE ACROSS ARKANSAS FRIDAY AND
SATURDAY AND A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE. SUNDAY TO MONDAY...A COLD FRONT WILL PUSH THROUGH THE
AREA AND BRING A CHANCE OF SHOWERS AND THUNDERSTORMS. AT THIS TIME
THE THREAT OF ANY SEVERE STORMS IS LOW WITH THE COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

59

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 4:30 AM CDTLake Wind AdvisoryLZKArkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more15 hr

Nearby

Red Flag Warnings in Arkansas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.